Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 5, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 9, 2013, 3:26 PM CST for 13 counties in Kansas. It took effect at Mar 10, 2013, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2013, 3:26 PM CST (21:26 UTC)
- In effect from
- Mar 10, 2013, 12:00 AM CST
- Expired
- Mar 10, 2013, 6:43 PM CDT
- In force
- 18 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
305 WWUS73 KICT 092126 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 326 PM CST SAT MAR 9 2013 KSZ032-033-047>051-067-068-082-083-091-092-101130- /O.NEW.KICT.WI.Y.0005.130310T0600Z-130311T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 326 PM CST SAT MAR 9 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT CST TONIGHT TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST TONIGHT TO 7 PM CDT SUNDAY. * TIMING...STRONG NORTHWEST WINDS WILL SURGE SOUTHEAST ACROSS THE REGION LATE TONIGHT INTO SUNDAY MORNING...PERSISTING THROUGH THE DAY SUNDAY. THE STRONGEST WINDS WILL LIKELY BE GENERALLY WEST OF THE FLINT HILLS. * WINDS...WILL BE OUT OF THE NORTHWEST AT 30 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADK
4 follow-up statements
514 WWUS73 KICT 100914 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 414 AM CDT SUN MAR 10 2013 KSZ032-033-047>051-067-068-082-083-091-092-102315- /O.CON.KICT.WI.Y.0005.000000T0000Z-130311T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 414 AM CDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...NORTHWEST WINDS WILL INCREASE CONSIDERABLY THIS MORNING AND CONTINUE THROUGHOUT THE AFTERNOON. THE STRONGEST WINDS WOULD OCCUR WEST OF THE FLINT HILLS. * WINDS...WILL BE OUT OF THE NORTHWEST AT 30 TO 35 MPH WITH 40 TO 45 MPH GUSTS. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELLING ON EAST TO WEST ORIENTED ROADS AND HIGHWAYS SUCH AS I-70...K-96 AND K-400. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED 30 TO 39 MPH WINDS AND OR 46 TO 57 MPH GUSTS ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES
209 WWUS73 KICT 102008 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 308 PM CDT SUN MAR 10 2013 KSZ032-033-048-049-102115- /O.CAN.KICT.WI.Y.0005.000000T0000Z-130311T0000Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA 308 PM CDT SUN MAR 10 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. THE WINTER WEATHER ADVISORY CURRENTLY IN EFFECT REPLACES THE WIND ADVISORY OVER CENTRAL KANSAS. $$ KSZ047-050-051-067-068-082-083-091-092-110000- /O.CON.KICT.WI.Y.0005.000000T0000Z-130311T0000Z/ BARTON-RICE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON... HUTCHINSON...NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON 308 PM CDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL GRADUALLY DECREASE BELOW WIND ADVISORY CRITERIA THIS EVENING. * WINDS...WILL BE OUT OF THE NORTHWEST AT 30 TO 35 MPH WITH 40 TO 50 MPH GUSTS. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADS AND HIGHWAYS SUCH AS INTERSTATE 70...AND HIGHWAYS 96...400...50 AND 56. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED 30 TO 39 MPH WINDS AND OR 46 TO 57 MPH GUSTS ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADK
493 WWUS73 KICT 102009 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 309 PM CDT SUN MAR 10 2013 KSZ047-050-051-067-068-082-083-091-092-110000- /O.CON.KICT.WI.Y.0005.000000T0000Z-130311T0000Z/ BARTON-RICE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON... HUTCHINSON...NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON 309 PM CDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL GRADUALLY DECREASE BELOW WIND ADVISORY CRITERIA THIS EVENING. * WINDS...WILL BE OUT OF THE NORTHWEST AT 30 TO 35 MPH WITH 40 TO 50 MPH GUSTS. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADS AND HIGHWAYS SUCH AS INTERSTATE 70...AND HIGHWAYS 96...400...50 AND 56. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED 30 TO 39 MPH WINDS AND OR 46 TO 57 MPH GUSTS ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADK
353 WWUS73 KICT 102343 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 643 PM CDT SUN MAR 10 2013 KSZ047-050-051-067-068-082-083-091-092-110045- /O.CAN.KICT.WI.Y.0005.000000T0000Z-130311T0000Z/ BARTON-RICE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON... HUTCHINSON...NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON 643 PM CDT SUN MAR 10 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 9, 3:11 PM CST, 15 minutes earlier.
Area forecast discussion, Mar 9, 3:11 PM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 311 PM CST SAT MAR 9 2013 .DISCUSSION... FORECAST HIGHLIGHTS FOCUS AROUND PRECIPITATION CHANCES THROUGH SUNDAY...INCLUDING A FEW THUNDERSTORMS THIS AFTERNOON/EVENING...AND ACCUMULATING SNOW SUNDAY. NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUE TO PROGRESS NORTH/NORTHEAST ACROSS EASTERN KS...GENERALLY ALONG/EAST OF I-135...IN ZONE OF DEEP WARM/MOIST ADVECTION AHEAD OF STRONG SHORTWAVE APPROACHING FROM THE WEST/SOUTHWEST. THIS AIRMASS IS CHARACTERIZED BY ELEVATED INSTABILITY UP TO 500 J/KG...SO BRIEF HEAVY DOWNPOURS...VERY SMALL HAIL AND PERHAPS SOME GUSTY WINDS WILL BE POSSIBLE. ANTICIPATE THIS ACTIVITY TO GRADUALLY SHIFT INTO FAR EASTERN KS BY THIS EVENING. BY MIDNIGHT...MAJORITY OF PRECIPITATION WILL LIKELY HAVE SHIFTED INTO MISSOURI...AS MID-LEVEL DRY SLOT CONTINUES TO PUNCH IN FROM THE SOUTHWEST. FURTHER WEST OVER PORTIONS OF CENTRAL/SOUTH-CENTRAL KS...WATCHING FOR THE POSSIBLE DEVELOPMENT OF ISOLATED TO WIDELY SCATTERED SHALLOW/LOW-TOPPED THUNDERSTORMS ALONG A SHARPENING DRYLINE THIS AFTERNOON-EVENING. DECENT AFTERNOON HEATING IN THE 60S AND DEWPOINTS IN THE MID 50S IN CONCERT WITH STEEPENING LOW-MID LEVEL LAPSE RATES DUE TO COLDER/DRIER AIR ALOFT HAS RESULTED IN MLCAPES 500-800 J/KG. THINKING THE GREATEST CHANCE FOR SURFACE-BASED CONVECTION WILL BE WEST OF I-135 OVER CENTRAL KS...CLOSEST TO DRYLINE/COLD FRONT INTERSECTION...WHERE CONVERGENCE WILL BE MAXIMIZED. FURTHER SOUTH INTO SOUTH-CENTRAL KS...CONFIDENCE LESSENS DUE TO WEAKER DRYLINE CONVERGENCE...WHICH MAY PREVENT ANYTHING FROM DEVELOPING. ALL-IN-ALL...IF STORMS CAN DEVELOP...STRONGLY SHEARED ENVIRONMENT WOULD SUPPORT ROTATING UPDRAFTS...WITH A THREAT FOR MARGINALLY SEVERE HAIL/WIND. ADDITIONALLY...AN ISOLATED TORNADO CANNOT BE RULED OUT GIVEN MODEST LOW-LEVEL SHEAR AND LOW-LEVEL BUOYANCY. THIS STRONG/MARGINALLY SEVERE THUNDERSTORM THREAT WILL LIKELY END BY 9 PM WITH LOSS OF DAYTIME HEATING. FOR LATER TONIGHT THROUGH SUNDAY...ANTICIPATING MUCH COLDER AIR TO SURGE SOUTHEAST ACROSS THE REGION ON STRONG/GUSTY NORTHWEST WINDS. CONSEQUENTLY...HOISTED A WIND ADVISORY FROM MIDNIGHT TONIGHT THROUGH 6 PM SUNDAY WEST OF THE FLINT HILLS. ADDITIONALLY...PRECIPITATION WILL INCREASE OVER CENTRAL KS LATE TONIGHT...AS DEFORMATION ZONE FROM ASSOCIATED SHORTWAVE APPROACHES FROM THE WEST...EXPANDING INTO EAST-CENTRAL KS SUNDAY. THINKING ENOUGH COLD AIR WILL BE IN PLACE FOR A PERIOD OF LIGHT TO MODERATE SNOW SUNDAY. IN FACT...LAST TWO NAM RUNS LEND INCREASED CONFIDENCE TO THIS SCENARIO...AS A REINFORCING LOBE OF ENERGY ROTATES UP FROM THE SOUTHWEST...INCREASING THE FRONTOGENESIS/LIFT. CURRENTLY ANTICIPATING UP TO 1 INCH NORTH OF HIGHWAY 56...WITH 1-2 INCHES ALONG/NORTH OF I-70. GIVEN ANTICIPATED STRONG WINDS...COULD BE LOOKING AT DRASTICALLY REDUCED VISIBILITIES IN FALLING/BLOWING SNOW. HELD OFF ON WINTER WEATHER ADVISORY DUE TO MARGINAL ACCUMULATIONS. HOWEVER...IF LATEST NAM RUN CONTINUES...SNOWFALL AMOUNTS MAY NEED TO BE INCREASED SOME...INCREASING THE NEED FOR A WINTER WEATHER ADVISORY. WILL ALLOW NIGHT SHIFT TO MAKE THAT CALL. FOR MONDAY THROUGH NEXT WEEKEND...MODEL CONSENSUS SUGGESTS MUCH QUIETER AND DRY WEATHER...AS NORTHWEST TO ZONAL FLOW ALOFT DEVELOPS ACROSS MUCH OF THE REGION. ADDITIONALLY...TEMPERATURES SHOULD GRADUALLY WARM THROUGH THE WEEK...AS HEIGHTS/THICKNESSES GRADUALLY INCREASE FROM THE SOUTHWEST. COULD BE LOOKING AT HIGHS NEAR 70F BY WEEK'S END. ADK && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU DIFFICULT AVIATION FORECAST TODAY WITH WIDESPREAD RA AND TSRA AFFECTING THE AREA. CIGS HAVE BOUNCED AROUND QUITE A BIT WITH HIGHER THAN ANTICIPATED CLOUD DECKS. CONTINUED OFF AND ON SHOWERS AND STORMS ARE EXPECTED FOR THE REST OF THE AFTERNOON WITH MARGINAL VFR CONDITIONS EXISTING FOR ALL SITES BUT KRSL WHICH IS JUST ON THE WESTERN EDGES OF THE LOWER CLOUD DECK. CONDITIONS WILL DETERIORATE FURTHER TONIGHT AS A COLD FRONT APPROACHES BY 06Z. STRONG TO MARGINALLY SEVERE STORMS MAY DEVELOP ALONG AN APPROACHING DRY LINE PRIOR TO COLD FRONTAL PASSAGE BUT THIS WILL DEPEND ON ANY CLEARING PRIOR TO ITS ARRIVAL. WITH THE AREA SOCKED IN WITH CLOUDS AND SHOWERS THIS SCENARIO IS SEEMING A BIT LESS LIKELY BUT WITH CONDITIONS REMAINING FAVORABLE THE EARLY EVENING HOURS WILL NEED TO BE MONITORED CLOSELY. SGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 36 38 22 47 / 30 30 10 0 HUTCHINSON 33 35 21 48 / 20 50 10 0 NEWTON 34 36 21 45 / 30 50 10 0 ELDORADO 38 40 22 45 / 50 40 10 0 WINFIELD-KWLD 39 41 23 47 / 40 30 10 0 RUSSELL 31 33 18 49 / 50 70 10 0 GREAT BEND 31 34 19 49 / 40 60 10 0 SALINA 32 34 20 47 / 30 60 20 0 MCPHERSON 33 35 20 47 / 30 60 10 0 COFFEYVILLE 51 51 27 46 / 80 40 10 0 CHANUTE 48 48 25 44 / 80 40 20 0 IOLA 47 47 25 43 / 80 50 20 0 PARSONS-KPPF 50 50 25 45 / 80 40 20 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM MIDNIGHT CST TONIGHT TO 7 PM CDT SUNDAY FOR KSZ032-033-047>051-067-068-082-083-091-092. &&
Hazardous weather outlook, Mar 9, 2:35 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 235 PM CST SAT MAR 9 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-102045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 235 PM CST SAT MAR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MAINLY RUSSELL AND BARTON COUNTIES THROUGH SUNSET. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND QUARTER SIZED HAIL. A BRIEF TORNADO CANNOT BE RULED OUT. THERE IS STILL UNCERTAINTY AS TO WHETHER STORMS WILL DEVELOP IN THIS AREA. HOWEVER TEMPERATURES IN THIS AREA HAVE WARMED INTO THE 60S JUST AHEAD OF THE DRY LINE AND COLD FRONT. THE THREAT FOR STRONG TO SEVERE STORMS WILL WANE RAPIDLY AT SUNSET. INSTABILITY FOR SEVERE STORMS IS LACKING OVER THE REMAINDER OF THE AREA. THE GRASSLAND FIRE DANGER IS VERY HIGH ACROSS RUSSELL AND BARTON COUNTIES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PERIOD OF LIGHT SNOW WILL BE POSSIBLE OVER CENTRAL KANSAS SUNDAY WITH SOME ACCUMULATIONS POSSIBLE. VERY HIGH GRASSLAND FIRE DANGER WILL BE POSSIBLE AGAIN SUNDAY GENERALLY ALONG AND WEST OF THE FLINT HILLS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT DUE TO THE LIMITED THREAT AND RAPID MOVEMENT OF THE STORMS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Mar 9, 2:53 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
253 PM CST SAT MAR 9 2013
KSZ093-092130-
COWLEY-
253 PM CST SAT MAR 9 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY COUNTY...
AT 249 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CHILOCCO...OR 19 MILES SOUTH OF
WINFIELD...AND MOVING NORTHEAST AT 55 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3700 9714 3719 9715 3747 9697 3748 9684
3746 9653 3719 9653 3699 9685
TIME...MOT...LOC 2053Z 221DEG 48KT 3705 9704
HOWERTONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 2:53 PM CST | Special Weather Statement | ICT | Cowley | 37 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.